J Korean Soc Emerg Med.  2017 Apr;28(2):223-226. 10.0000/jksem.2017.28.2.223.

Chemical Colitis Caused by Hydrogen Peroxide Enema in a Child : A Case Report and Literature Review

Affiliations
  • 1Department of Pediatrics, National Police Hospital, Seoul, Korea. soboro@police.go.kr

Abstract

A 2-year-old girl, previously healthy, was brought to our emergency department due to abdominal pain (cramping), following recurrent hematochezia after an accidental hydrogen peroxide enema (35%, 5 mL) by her caregiver. She was hospitalized and admitted to the pediatric department and treated with NPO (nil per os), intravenous fluid, and parenteral antibiotic therapy. Laboratory, radiologic, endoscopic evaluations were performed. She was discharged with full recovery 10 days after admission. This may be the first case report of acute chemical colitis by accidental hydrogen peroxide enema in children.

Keyword

Colitis; Child; Hydrogen peroxide

MeSH Terms

Abdominal Pain
Caregivers
Child*
Child, Preschool
Colitis*
Emergency Service, Hospital
Enema*
Female
Gastrointestinal Hemorrhage
Humans
Hydrogen Peroxide*
Hydrogen*
Hydrogen
Hydrogen Peroxide
Full Text Links
  • JKSEM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error